IMR Press / RCM / Volume 18 / Issue 2 / DOI: 10.3909/ricm0867
Open Access Case Review
Role of Exogenous Phosphocreatine in Chemotherapy-induced Cardiomyopathy
Show Less
1 Global Health Program, Western Connecticut Health Network, Danbury, CT
2 Department of Hospital Therapy, Kazan State Medical University, Kazan, Russia
3 Section of Cardiology, Republican Clinical Hospital, Kazan, Russia
Rev. Cardiovasc. Med. 2017 , 18(2), 82–87; https://doi.org/10.3909/ricm0867
Published: 30 June 2017
Abstract
The 5-fluorouracil, doxorubicin, and cyclophosphamide (FAC) regimen is widely used in the management of breast cancer. The common cardiotoxic effects of doxorubicin include congestive heart failure and left ventricular dysfunction, and those of cyclophosphamide include pericarditis, myocarditis, and congestive heart failure. It has been postulated that cardiotoxicity of 5-fluorouracil presents as coronary artery diseases (eg, angina). Cardiomyopathy is a common outcome following treatment with the FAC regimen. We report on a 52-year-old woman with cardiomyopathy following chemotherapy and radiation therapy. The patient did not respond well to b-blockers and angiotensin-converting enzyme inhibitors. After the addition of exogenous phosphocreatine, the patient’s cardiac condition improved significantly.
Keywords
Breast neoplasms
Chemotherapy
Cardiotoxicity
Cardiomyopathy
Phosphocreatine
Share
Back to top